Virginia, 2021

Damaging Winds and Lightning Strike in Virginia, July 26, 2021

July 26, 2021 · NWS RNK · 18 events in 9 counties and zones

A strong cold front combined with shortwave energy pushed through the region during the afternoon of July 26th, 2021. Widespread showers and storms develop as a result of an unstable airmass supported by CAPE values of 2,000-4000 j/kg.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$63,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A strong cold front combined with shortwave energy pushed through the region during the afternoon of July 26th, 2021. Widespread showers and storms develop as a result of an unstable airmass supported by CAPE values of 2,000-4000 j/kg. This contributed to the storms producing damaging winds through much of the afternoon and into the overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 26, 12:00 PM EST, 8 minutes earlier.

Area forecast discussion, Jul 26, 12:00 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
100 PM EDT Mon Jul 26 2021

.SYNOPSIS...
Showers and thunderstorms will become more widespread today and
tonight as a cold front passes through the region. This front
will stall over the Southeast on Tuesday, and by Wednesday the
entire area will be rain-free. Another frontal passage is likely
for the end of the work week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 912 AM EDT Monday...

A cold front will slowly drop south across the region this
afternoon into tonight. Numerous showers and thunderstorms will
develop ahead and along the cold front. Some of the storms will
contain gusty winds and locally heavy rains. This morning
12z rnk sounding showed PWATS have climb to 1.57 inches. Modified
temperatures for this morning into this afternoon utilizing the
latest surface obs, their trends and blended in the NBM. The
latest HRRR and NamNest showed scattered convection developing
this afternoon especially in the east. More changes later this
morning.

As of 650 AM EDT Monday...

Made a few minor changes to the forecast based on current
showers and isolated thunderstorms moving into the area.

As of 345 AM EDT Monday...

The Appalachian region remains in NW flow aloft, with ridging
over the West Coast and the southern Plains, and a mean trough
over eastern Canada. A cold front has shifted south across the
region this morning, and is currently draped through WV and
northern VA. A few sprinkles/isolated showers were occurring in
WV and TN and shifting south and east, otherwise skies over some
of the region had cleared out for a few hours, allowing fog to
develop. Clouds will increase today as the front shifts south,
and we may also see some haze related to smoke being transported
in the NW flow aloft.

CAMs are showing just a few showers in the region up until
about 16Z/noon when we reach convective temperatures and
showers and thunderstorms become more numerous across the entire
area, generally focused along the front. Convergence along the
front as well as short wave energy will support convection for
much of the day and into tonight. Forecast soundings show deep
warm cloud layers with PWATs ranging from about 1.7 to +2" from
north to south today. While shear is quite weak, instability
values should be moderate. Areas generally southeast of a
Wilkes County NC (KUKF) to Lynchburg, VA line have a better
chance for stronger storms with higher rainfall production.
Multicell storms are expecting to concentrate across southern
VA/northern NC this evening, helped along by a late arriving
jet streak which should enhance convection and thus rainfall.

The main reason a flash flood watch was not issued was the
higher FFG values in these areas. Looking at theta-e lapse
rates, the other concern with storms today will be hybrid
microbursts. WPC does have us in a marginal to slight risk for
excessive rainfall, while SPC has us in a marginal risk for
severe storms and a 5% damaging wind contour.

Showers and storms will gradually weaken and shift south
tonight. Expect some clearing from the north and additional fog
for Tuesday morning. Highs today will be in the upper 70s to
upper 80s. Lows tonight will be in the 60s to near 70.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 220 AM EDT Monday...

     Additional showers and storms on Tuesday before a drier Wednesday
and Thursday...

On Tuesday, the cold front that passed through the area on Monday,
will be positioned not too far south of the region. It will still
act as a focus for convective initiation, and the southern half of
our region is expected to experience increasing chances of showers
and storms as the day progresses. Coverage is expected to be greatest
around peak heating of the day. Little to no coverage of showers and
storms is expected across southeast West Virginia. Shower and storm
coverage is expected to decrease quickly past sunset. The remainder
of Tuesday night clouds will also be on the decrease with to no
cloud cover remaining across the region past midnight.

On Wednesday, the cold front progresses far enough south, and
high pressure works its way into western parts of the area to
provide for a precipitation-free day. Heights will be on the
increase thanks to a building ridge in the central U.S. This
will help produce higher high temperatures as compared to
Tuesday, but the morning lows should be a little lower thanks to
decreasing dew points.

The dry pattern should continue into Thursday thanks to the high,
but a cold front will be approaching from the northwest. This will
help produce isolated showers and storms across the far northwest
portion of the forecast area by the late afternoon. For Thursday
night, this same approaching front will help prompt additional
isolated to scattered showers and storms across mainly northern and
western parts of the area.

Temperatures during this part of the forecast will average a few
degrees above normal.

Confidence in the above weather scenario is moderate to high.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 250 AM EDT Monday...

     Unsettled weather Friday through the weekend...

Our next cold front is currently forecast to cross the region on
Friday to bring yet another round of scattered showers and storms.
Much like the forecast for Tuesday of this week, just how far south
of the area the front travels on Saturday will impact how great an
influence it will have on being the focus for additional showers and
storms across parts of the area on Tuesday. For now, our forecast is
leaning towards the front still having an impact for Saturday.

By Sunday, a more potent cold front is expected to be heading
southeast through the Ohio Valley. Conditions across our region in
advance of this front will still be prime for the development of
additional showers and storms.

Temperatures at the start of this portion of the forecast are
expected to be a few degrees above normal. By the end of the
weekend, temperature will more likely be around normal.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 100 PM EDT Monday...

A cold front will drop south across the region this afternoon
into Tuesday. Scattered to numerous MVFR convection will develop
ahead and along the frontal boundary. KROA,KDAN and KLYH will
have the highest chances for TSRA this afternoon and evening as
the front sags south. Expecting very heavy rainfall with this
activity. Southwest to west winds will prevail through most of
the period. Winds will be erratic with thunderstorms. Winds
will become light and variable tonight into Tuesday. Patches of
low clouds and fog are expected overnight. Morning low clouds
and fog will lift by late morning return most areas to VFR
conditions Tuesday. Isolated MVFR convection in possible in the
south Tuesday.

Moderate confidence in ceilings,visibilities and winds during
the taf period.

Extended Aviation Discussion...

The front will stall to our south Tuesday afternoon into
Wednesday, but may bring some SHRA/TSRA to mainly DAN. VFR
appears more likely toward BLF and LWB, with LYH/ROA/BCB seeing
a possibility for scattered showers and storms, but in general
will see prevailing VFR. Wednesday looks dry with prevailing VFR
everywhere.

Another cold front should arrive by late Thursday into Friday
with an increased chance for showers and thunderstorms once
again. Given northwest flow aloft across the region thanks to a
building 599 dm ridge in the central/south central U.S.,
disturbances may bring unexpected convection to the area at
times throughout the week. Will need to keep an eye on the upper
midwest/Ohio Valley area. Unsettled weather will return Sunday
with showers and thunderstorms especially in the south and west.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK/SH
NEAR TERM...KK/SH
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/SH
Hazardous weather outlook, Jul 26, 3:32 AM EST, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
432 AM EDT Mon Jul 26 2021

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-270845-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
432 AM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today and tonight. Localized
flooding and damaging winds are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-270845-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
432 AM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are expected today through tonight.
Northern North Carolina and portions of southeastern Virginia have
an increased threat for storms producing damaging winds as well as
heavy rainfall leading to flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional showers and thunderstorms are expected Tuesday. This
activity may produce localized flooding and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 26, 10:47 AM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
1147 AM EDT Mon Jul 26 2021

WVZ043-044-261630-
Summers-Monroe-
1147 AM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL SUMMERS AND NORTHWESTERN MONROE COUNTIES...

At 1147 AM EDT, a strong thunderstorm was located near Sandstone,
moving southeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hinton...
Sandstone...
Wolfcreek...
Elton...
Glenray...
Buck...
and Hix.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3767 8060 3752 8088 3770 8098 3771 8098
      3772 8095 3770 8091 3767 8090 3768 8088
      3769 8088 3770 8089 3773 8090 3775 8092
      3777 8089 3782 8094 3786 8084
TIME...MOT...LOC 1547Z 326DEG 20KT 3781 8092

23
Special weather statement, Jul 26, 11:15 AM EST, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1215 PM EDT Mon Jul 26 2021

VAZ011-014-018-WVZ044-261645-
Giles-Montgomery-Craig-Monroe-
1215 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
GILES...SOUTHWESTERN CRAIG...NORTHWESTERN MONTGOMERY AND SOUTHERN
MONROE COUNTIES...

At 1215 PM EDT, a strong thunderstorm was located over Peterstown,
moving east at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Blacksburg...
Pearisburg...
Narrows...
Pembroke...
Peterstown...
Newport...
and Mountain Lake.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3748 8034 3720 8047 3733 8088 3735 8085
      3738 8088 3739 8088 3741 8086 3743 8086
      3743 8085 3747 8083 3751 8080
TIME...MOT...LOC 1615Z 284DEG 22KT 3741 8077

VFJ
Special weather statement, Jul 26, 11:22 AM EST, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1222 PM EDT Mon Jul 26 2021

VAZ034-035-045-261645-
Amherst-Campbell-Bedford-
1222 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL CAMPBELL...EAST CENTRAL BEDFORD...AND SOUTHEASTERN
AMHERST COUNTIES AND THE CITY OF LYNCHBURG...

At 1222 PM EDT, a strong thunderstorm was located over Boonsboro, or
near Lynchburg, moving east at 10 mph.

Locations impacted include...
Lynchburg...
Forest...
Rustburg...
Madison Heights...
Boonsboro...
Falconerville...
and Timberlake.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3745 7899 3744 7901 3743 7902 3740 7900
      3724 7905 3735 7932 3754 7926 3753 7897
TIME...MOT...LOC 1622Z 283DEG 7KT 3744 7924

VFJ
Special weather statement, Jul 26, 11:27 AM EST, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1227 PM EDT Mon Jul 26 2021

VAZ018-023-261700-
Botetourt-Craig-
1227 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN CRAIG AND CENTRAL BOTETOURT COUNTIES...

At 1227 PM EDT, a strong thunderstorm was located near Fincastle, or
near Oriskany, moving southeast at 10 mph.

Pea size hail is possible with this storm.

Locations impacted include...
Buchanan...
Troutville...
Fincastle...
Nace...
Arcadia...
Springwood...
and Lithia.

LAT...LON 3755 7961 3748 7966 3748 7968 3742 7976
      3740 7981 3738 7979 3738 7977 3735 7979
      3734 7981 3753 8005 3764 7991
TIME...MOT...LOC 1627Z 300DEG 9KT 3754 7992

VFJ
Special weather statement, Jul 26, 11:42 AM EST, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1242 PM EDT Mon Jul 26 2021

NCZ004-005-VAZ032-043-261730-
Stokes-Rockingham-Henry-Patrick-
1242 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN STOKES...NORTHWESTERN ROCKINGHAM...SOUTHWESTERN HENRY
AND SOUTHEASTERN PATRICK COUNTIES...

At 1242 PM EDT, a strong thunderstorm was located over Patrick
Springs, or near Stuart, moving southeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Stuart...
Sandy Ridge...
Spencer...
Sanville...
Penns Store...
Critz...
and Price.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3664 8036 3677 8017 3660 7981 3636 8006
TIME...MOT...LOC 1642Z 308DEG 10KT 3664 8019

VFJ
Special weather statement, Jul 26, 12:02 PM EST, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
102 PM EDT Mon Jul 26 2021

VAZ022-023-033-034-261745-
Botetourt-Franklin-Roanoke-Bedford-
102 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROANOKE...WESTERN BEDFORD...SOUTHERN BOTETOURT AND
NORTHEASTERN FRANKLIN COUNTIES...THE CITY OF SALEM AND THE CITY OF
ROANOKE...

At 101 PM EDT, a strong thunderstorm was located over Cloverdale, or
near Vinton, moving southeast at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Bedford...
Buchanan...
Troutville...
and Stewartsville.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3728 8012 3756 7983 3741 7942 3704 7969
TIME...MOT...LOC 1701Z 299DEG 11KT 3734 7990

VFJ

The radar

The Roanoke radar (KFCX), 48 km away, was scanning. The volume nearest the first event began at 17:05 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Roanoke

When
July 26, 12:08 PM EST to 12:10 PM EST
Where
Roanoke County, 1.32 mi WNW of Bonsack to 0.94 mi W of Bonsack
Measured
50 kt (58 mph) estimated gust
Property damage
$700
Reported by
Public
Coordinates
37.331, -79.900

One tree was blown down to thunderstorm winds along Summit Ridge Road. Large tree limbs were also reported down on power line along West Ruritan Road.

Thunderstorm Wind, Franklin

When
July 26, 12:57 PM EST
Where
Franklin County, 1.78 mi NW of Dickinson
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
36.939, -79.722

One large tree was blown down due to thunderstorm winds.

Thunderstorm Wind, Franklin

When
July 26, 1:19 PM EST
Where
Franklin County, 2.4 mi ENE of Progress
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.931, -79.639

One tree was blown down along the 16000 block of Snow Creek Road due to thunderstorm winds.

Thunderstorm Wind, Patrick

When
July 26, 1:26 PM EST
Where
Patrick County, 6.35 mi SSW of Stuart
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
36.550, -80.335

One tree was blown down along Collinstown Road due to thunderstorm winds.

Thunderstorm Wind, Rockbridge

When
July 26, 2:16 PM EST
Where
Rockbridge County, 1.04 mi NNW of Marlboro
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.884, -79.276

One tree was blown down on Greystone Lane due to thunderstorm winds.

Thunderstorm Wind, Amherst

When
July 26, 2:55 PM EST
Where
Amherst County, 2.15 mi N of Sandledge
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.701, -79.143

Thunderstorm winds blow off a portion of a tin roof on Thrasher Creek Road.

Thunderstorm Wind, Amherst

When
July 26, 3:03 PM EST
Where
Amherst County, 0.56 mi W of Sandledge
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.671, -79.160

Thunderstorm winds blew multiple trees down along the 300 block of Mount Pleasant Road.

Thunderstorm Wind, Amherst

When
July 26, 3:13 PM EST
Where
Amherst County, 2.21 mi ESE of Sardis
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.616, -79.084

Thunderstorm winds blew multiple trees down on Baileys Sawmill Road.

Thunderstorm Wind, Pulaski

When
July 26, 3:20 PM EST
Where
Pulaski County, 1.19 mi E of Fairlawn
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.148, -80.578

Thunderstorm winds blew down multiple trees in the town of Fairlawn.

Thunderstorm Wind, Amherst

When
July 26, 3:24 PM EST
Where
Amherst County, 1.85 mi E of Allwood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.630, -79.186

Thunderstorm winds blew down multiple trees near the intersection of Harrison Creek Road and Puppy Creek Road.

Thunderstorm Wind, Radford (C)

When
July 26, 3:24 PM EST
Where
Radford (C) County, 1.24 mi NW of Radford
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
37.132, -80.577

Multiple trees and power lines reported down due to thunderstorm winds with the city of Radford.

Lightning, Buckingham

When
July 26, 3:26 PM EST
Where
Buckingham County, 2.28 mi E of Centenary
Injuries
2 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
37.702, -78.478

Lightning strikes an 18 year old individual and a 50 year old individual along Sharps Creek Road. Two injuries were reported as a result with one of the individuals receiving medical attention for burns to the leg.

Thunderstorm Wind, Pulaski

When
July 26, 4:20 PM EST
Where
Pulaski County, 2.7 mi W of Simpkinstown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
37.022, -80.629

Thunderstorm winds blew a few trees down along Little River Dam Road.

Thunderstorm Wind, Pulaski

When
July 26, 4:22 PM EST to 4:30 PM EST
Where
Pulaski County, 1.17 mi SE of Mack Creek Vlg to 1.46 mi SE of Mack Creek Vlg
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
36.969, -80.664

A microburst blew down numerous trees in and around Camp Powhatan. Some of the trees fell on tents within the camp.

Thunderstorm Wind, Botetourt

When
July 26, 5:40 PM EST
Where
Botetourt County, 0.92 mi SSE of Buchanan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.507, -79.675

A few trees were reported down south of Buchanan due to thunderstorm winds.

Thunderstorm Wind, Botetourt

When
July 26, 5:51 PM EST to 5:53 PM EST
Where
Botetourt County, 1.39 mi S of Fincastle to 1.76 mi NE of Trinity
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.480, -79.880

A large tree was blown down by thunderstorm winds on a steel car cover and lawn mower, one mile south of Fincastle. Also, a tree down was blown down across a driveway|two miles south southwest of Fincastle.

Thunderstorm Wind, Botetourt

When
July 26, 5:58 PM EST
Where
Botetourt County, 0.8 mi WNW of Daleville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.425, -79.933

A few trees were reported down in the Daleville area due to thunderstorm winds.

Thunderstorm Wind, Botetourt

When
July 26, 6:24 PM EST
Where
Botetourt County, 0.51 mi E of Blue Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
37.380, -79.811

Thunderstorm winds blew down powerlines in the community of Blue Ridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2021Every state in 2021This day in weather historyWarnings in Virginia, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972874, 972834, 972835, 972836, 972843, 972844, 972845, 972846, 972839, 972837, 972842, 972838, 972840, 972841, 972847, 972895, 972850, 972853.